The Vestibular Migraine Community
Please read our welcome post and user support wiki!

HElp


#1

Had vm for 6 years. Tried a few meds with no help. Im down anxious and very depressed. Have started 25mg of sertraline which had increased my symptoms. I literally can’t cope with life.


#2

Hello, Veenaj84! I haven’t taken sertraline (Zoloft in the US), but I know there are others on this forum who have taken it. They’ll be able to give you some insight into whether it helped them and how long it took to do so.

Keep in mind that with any of these drugs, it can take 4 to 12 weeks to really see the benefits. Also, the first few weeks you might have some side effects (like the increased dizziness that you mentioned) but a lot of the time those side effects are temporary and go away as your body gets accustomed to the drug.


#3

A certain level of acceptance of this condition goes a long way to combating anxiety.

Med trials are annoying, follow an analytical approach. Like if Drug A does not work then B and C are out as well, let’s try another family. Work with your neurologist.

Low and slow is always the way to go.

Treat ancillary conditions like hormone imbalances, diabetes, PCOS, POTS and endometriosis when possible.

Experiment with lifestyle changes like sleep, stress and exercise and it can help as much as certain meds.


#4

@Veenaj84 So sorry you’re feeling that way, I’m about in the same boat medication wise at the moment, but it didn’t always used to be that way for me.

I’ve had MAV for 7 years, and Zoloft (sertraline) was among one of the first medicines I was given to try. I was able to stay on it for 3-4 months without any side effects, but also no positive effect. However I am now much worse symptom wise and lack of functionality wise than I was then, so maybe it would help me some now, who knows. Years later with this condition I have become MUCH more medication sensitive, I actually just described my personal theory on that in another recent post a few minutes ago! The last medicine I tried, Amitriptyline, just increased my symptoms too and added new ones. It seems like most of the meds will do that, I am struggling to find the line of what is too many side effects and their severity to deal with? How much do I have to suffer and for how long? Right now I am not good at suffering long, especially if it’s nausea. Good luck, I hope you can find a helpful med that you can tolerate fairly well.


#5

This dizzy faint feeling is really making me anxious and I feel so sick. It’s so hard that he on meds that make you feel worse. I’m sorry your suffering too. This illness really is the pits


#6

@Veenaj84 How are you doing these days? Thankfully I rarely feel faint with this condition. Most of the time faintness will just occur if I haven’t eaten in awhile, after a shower, or occasionally with bad vision attacks with visual vertigo or my vision jumping. Yes, the fact that these meds make us feel worse is the absolute pits, I can’t even believe it when I think about it. There has to be a better solution!!


#7

Just really struggling with no improvement for a year and a half been struggling.im on metropol now and that’s not really agreeing with me and making me worse. Just feel so down with everything hate this life and cannot cope.